We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Optimizing phylogenetic diversity across two trees.

Bordewich, M. and Semple, C. and Spillner, A. (2009) 'Optimizing phylogenetic diversity across two trees.', Applied mathematics letters., 22 (5). pp. 638-641.


We present a polynomial-time algorithm for finding an optimal set of taxa that maximizes the weighted sum of the phylogenetic diversity across two phylogenetic trees. This resolves one of the challenges proposed as part of the Phylogenetics Programme held at the Isaac Newton Institute for Mathematical Sciences (Cambridge, 2007). It also completely closes the gap between optimizing phylogenetic diversity on one tree, which is known to be in P, and optimizing phylogenetic diversity across three or more trees, which is known to be NP-hard.

Item Type:Article
Keywords:Phylogenetic diversity.
Full text:Full text not available from this repository.
Publisher Web site:
Date accepted:No date available
Date deposited:No date available
Date of first online publication:May 2009
Date first made open access:No date available

Save or Share this output

Look up in GoogleScholar